Georgia, 2015

Winter Storm and Heavy Snow in Georgia, February 20 to 27, 2015

February 20 to 27, 2015 · NWS FFC · 24 events in 24 counties and zones

, a fast moving upper trough and associated surface low brought a round of snow to North Georgia beginning during the late afternoon on the 20th and continuing overnight, before ending as light freezing drizzle during the day on the 21st.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

With very cold air in place across the southeastern U.S., a fast moving upper trough and associated surface low brought a round of snow to North Georgia beginning during the late afternoon on the 20th and continuing overnight, before ending as light freezing drizzle during the day on the 21st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 20, 12:35 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 20, 12:35 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1235 PM EST FRI FEB 20 2015

.UPDATE...
HAVE ALLOWED THE WIND CHILL WARNING TO EXPIRE ACROSS THE NORTH GA
MOUNTAINS. EVERYTHING IS STILL ON TRACK FOR WINTRY PRECIPITATION TO
FALL ACROSS THE AREA TONIGHT THROUGH SATURDAY MORNING.

&&

PREV DISCUSSION... /ISSUED 419 AM EST FRI FEB 20 2015/

SHORT TERM /TODAY THROUGH SATURDAY/...
FOR THE NEAR TERM...STILL CONCERNS ABOUT DANGEROUSLY COLD WIND
CHILLS THIS MORNING IN THE NORTHEAST MOUNTAINS SO WIND CHILL WARNING
REMAINS IN PLACE THROUGH 12Z. HOWEVER...THAT IS JUST ABOUT THE ONLY
THING IN THE SHORT TERM FORECAST THAT CONFIDENCE IS HIGH ON...AS
CONFIDENCE DECREASES SIGNIFICANTLY STARTING THIS AFTERNOON.

SO WHAT WE HAVE...AS EVERYONE IS PROBABLY AWARE BY NOW...ANOMALOUSLY
COLD ARCTIC HIGH PRESSURE HAS SETTLED OVER THE OHIO VALLEY AND WILL
CROSS THE APPALACHIANS TODAY...SETTING UP OVER THE CAROLINAS AND
RIDGING DOWN THE SOUTHERN APPALACHIANS IN A HYBRID DAMMING EVENT. OF
COURSE IT IS HYBRID REALLY ONLY IN LOCATION OF THE HIGH BECAUSE
TYPICALLY HYBRID DAMMING IS CHARACTERIZED BY DIABATIC EFFECTS
/PRECIP/ AT ONSET. SHORTWAVE PUSHING THROUGH THE PLAINS TODAY AND
TONIGHT WILL DRAW GULF MOISTURE INTO THE SOUTHERN PLAINS AND LOWER
MISSISSIPPI VALLEY...SLOWLY SPREADING INTO THE SOUTHEAST LATER
TODAY. SURFACE DEWPOINTS ARE INCREDIBLY DRY OUT THERE AND SO AS IS
TYPICAL WITH DAMMING EVENTS WE HAVE COMPETING FACTORS OF INCOMING
MOISTURE VS. LOW-LEVEL DRY AIR VS. TEMPERATURES. 00Z GUIDANCE HAS
SIGNIFICANTLY BACKED OFF ON MOISTURE ACROSS NORTH GEORGIA FOR THIS
AFTERNOON AND EVENING WHICH IS A BIT OF A CONCERN GIVEN THE WARNING
AND ADVISORY ALREADY IN PLACE. SO WHAT WE ARE LOOKING AT IS THE
POSSIBILITY OF FLURRIES ANYTIME THIS MORNING ACROSS EXTREME
NORTHWEST GEORGIA /ALREADY SEEING SOME LIGHT SNOW IN NORTHERN
ALABAMA OUT OF THE MID-LEVEL CLOUD DECK DESPITE VERY DRY SURFACE
AIR/...SLOWLY SPREADING ACROSS PORTIONS OF NORTH GEORGIA THROUGH
MIDDAY. PULLED BACK ON POPS 18Z-00Z TONIGHT AND THUS HAVE DELAYED
THE START TIME OF THE WARNING TO 21Z...AND OF THE ADVISORY TILL 00Z
TONIGHT. EVEN THEN...POPS IN THE ADVISORY AREA ARE VERY VERY LOW AND
CURRENT THINKING IS THAT IMPACTS WILL BE MINIMAL.

PROFILES SUPPORT P-TYPE /WHATEVER REACHES THE GROUND THAT IS/
BEGINNING AS SNOW TODAY AS SOUNDINGS REMAIN BELOW FREEZING AND
SURFACE TEMPERATURES ARE VERY SLOW TO WARM. SOMETIME AFTER 00Z THE
WAA KICKS IN A LITTLE STRONGER ABOVE THE COLD DOME AND THE WARM NOSE
STARTS FLIRTING WITH THE FREEZING LINE OR PERHAPS JUST ABOVE...SO
EXPECT SOME MIX OR POSSIBLY CHANGE OVER TO SLEET. BETWEEN 00Z-06Z
EXPECT MAINLY A SLEET/FREEZING RAIN MIX EXCEPT PERHAPS IN NORTHEAST
GEORGIA WHERE PROFILES REMAIN BELOW FREEZING. THESE P-TYPE
TRANSITIONS ARE SUPPORTED BY NAM AND GFS BUFR SOUNDINGS AS WELL AS
03Z SREF P-TYPE PROBS. MOISTURE ASSOCIATED WITH THE SHORTWAVE
ACTUALLY LIFTS EVEN FARTHER NORTH BY ABOUT 12Z SATURDAY BUT HAVE
TRIED TO TAKE A COMPROMISE ON POPS BEFORE TEMPERATURES WARM ABOVE
FREEZING SOMETIME LATE SATURDAY MORNING AND P-TYPE BECOMES ALL
LIQUID.

SO WITH THAT...BEST GUESS REMAINS THAT THERE IS THE POSSIBILITY OF 1
TO MAYBE UP TO 3 INCHES OF SNOW AND/OR SLEET /WORST CASE SCENARIO/
ACROSS NORTH GEORGIA ESPECIALLY THE HIGHER ELEVATIONS. A GLAZE OF
ICE CAN BE EXPECTED AS WELL WITH BEST CHANCES IN NORTHWEST GEORGIA.
CANNOT RULE OUT SOME VERY LIGHT SNOW AT ONSET AND A GLAZE OF ICE AS
FAR SOUTH AS ATLANTA TO ATHENS. HOWEVER...CANNOT EMPHASIZE ENOUGH
THAT CONFIDENCE IN QPF AND RESULTANT SNOW AND ICE AMOUNTS IS VERY
LOW...ESPECIALLY IN THE ADVISORY AREA.

THE GOOD NEWS IS THAT DESPITE THE INCOMING RAIN...IT LOOKS LIKE
EVERYONE WILL GET ABOVE FREEZING SOMETIME SATURDAY AFTERNOON...WITH
50S IN THE METRO AREA AND EVEN SOME 60S EXTREME SOUTH.

TDP

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LATEST MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH A COLD FRONT
PUSHING ACROSS THE FORECAST AREA ON SUNDAY. AHEAD OF THE FRONT...
EXPECT SHOWERS TO PUSH INTO NW GA BY SATURDAY EVENING... THEN ACROSS
THE REST OF THE FORECAST AREA SATURDAY NIGHT AND SUNDAY. THE FRONT
SHOULD PUSH SOUTH OF THE AREA SUNDAY EVENING OR EARLY MONDAY
MORNING... WITH RAIN CHANCES GREATLY DIMINISHING FROM NORTH TO
SOUTH BY MONDAY AFTERNOON BEHIND THE FRONT. AN UPPER DISTURBANCE
MAY SPREAD SOME LIGHT RAIN BACK ACROSS THE AREA MONDAY NIGHT-
TUESDAY... BUT THE MODELS DIVERGE ON TIMING AND LOCATION FOR
THIS... SO HAVE KEPT THE POPS LOW CHANCE FOR NOW. IF THIS
OCCURS... TEMPERATURE PROFILES WOULD SUPPORT POSSIBLY A MIX OF
RAIN OR SNOW ACROSS PARTS OF NORTH GEORGIA MONDAY NIGHT/TUESDAY
MORNING... BUT ANY ACCUMULATIONS SHOULD QUICKLY MELT BY LATE
TUESDAY MORNING AS TEMPERATURES WARM INTO THE UPPER 30S TO LOWER
40S. THE ECMWF SHOWS MAINLY A DRY FORECAST FOR TUESDAY THROUGH
EARLY THURSDAY... WHILE THE GFS SHOWS A GULF LOW TRACKING ACROSS
SOUTH GA ON WEDNESDAY. HAVE INCLUDED A SLIGHT CHANCE OF RAIN
ACROSS MAINLY CENTRAL GA FOR WEDNESDAY... THEN SPREAD THIS SLIGHT
CHANCE ACROSS NORTH AND CENTRAL GA FOR THURSDAY AS THE ECMWF DOES
SHOW A DISTURBANCE POSSIBLY SPREADING LIGHT RAIN INTO THE AREA BY
THURSDAY AFTERNOON. 39

FIRE WEATHER...
FUEL MOISTURES DROPPED BELOW 8 PERCENT ACROSS A GOOD CHUNK OF
CENTRAL GEORGIA YESTERDAY...AND WITH SUCH DRY AIR IN PLACE...
RELATIVE HUMIDITIES WILL BE BELOW CRITERIA LEVELS. WILL ISSUE A FIRE
DANGER STATEMENT FOR PORTIONS OF CENTRAL GEORGIA.
TDP

CLIMATE INFORMATION...

RECORDS FOR 02-20...FRIDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      78 1986     38 1910     57 1991     18 1958
                                                    1928
   KATL      78 1986     32 1901     57 1994     16 1934
   KCSG      80 1986     48 1959     63 1991     22 1958
   KMCN      80 1991     42 1940     61 1961     21 1958
                1986        1927

&&

AVIATION...
18Z UPDATE...

VFR CONDITIONS ARE EXPECTED TO PREDOMINATE ACROSS THE FORECAST AREA
THROUGH THIS FORECAST PERIOD. WILL SEE SOME LOCAL TO SCATTERED MVFR
VISIBILITIES AND POSSIBLY CEILINGS ASSOCIATED WITH ISOLATED TO
SCATTERED AREAS OF LIGHT MIXED WINTRY PRECIPITATION ACROSS THE
NORTHWEST THROUGH THE PERIOD. SPREADING EAST ACROSS NORTH NORTH
GEORGIA AFTER 22Z. CENTRAL GEORGIA IS EXPECTED TO REMAIN
PRECIPITATION FREE THROUGH THIS FORECAST PERIOD. WINDS ALREADY
BEGINNING TO SHIFT THROUGH EAST TO THE SOUTHEAST ACROSS THE AREA...
BUT WILL REMAIN LIGHT...GENERALLY 6KT OR LESS...THROUGH 09Z BEFORE
INCREASING TO 6-10KT AFTER.

//ATL CONFIDENCE...18Z UPDATE...

LOW ON WINTRY PRECIPITATION CHANCES AND IMPACTS. HIGH ON ALL OTHER
ELEMENTS.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          36  25  49  43 /  10  20  40  50
ATLANTA         37  28  53  47 /  10  20  50  60
BLAIRSVILLE     32  25  41  39 /  30  60  70  80
CARTERSVILLE    36  30  51  45 /  20  30  60  80
COLUMBUS        44  32  61  49 /   5  10  20  40
GAINESVILLE     34  26  45  41 /  20  30  60  70
MACON           42  29  62  49 /   5   5  20  30
ROME            36  30  50  43 /  40  50  70  90
PEACHTREE CITY  39  30  56  48 /  10  20  30  50
VIDALIA         42  29  65  50 /   0   0  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 1 PM EST
SATURDAY FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...
CHATTOOGA...CHEROKEE...DADE...DAWSON...FANNIN...FLOYD...
FORSYTH...GILMER...GORDON...HALL...JACKSON...LUMPKIN...MADISON...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 1 PM EST
SATURDAY FOR THE FOLLOWING ZONES: BARROW...CARROLL...CLARKE...
COBB...DEKALB...DOUGLAS...GREENE...GWINNETT...HARALSON...
MORGAN...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...POLK...ROCKDALE...SOUTH FULTON...TALIAFERRO...
WALTON...WILKES.

&&

SHORT TERM...20
LONG TERM....01
AVIATION...20
Hazardous weather outlook, Feb 20, 4:00 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 AM EST FRI FEB 20 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
400 AM EST FRI FEB 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WINTRY PRECIPITATION IS EXPECTED TO MOVE ACROSS NORTH GEORGIA
LATER TODAY AND TONIGHT. AREAS OF SNOW WILL SPREAD INTO NORTHWEST
GEORGIA BY LATE THIS AFTERNOON... THEN SPREAD ACROSS THE REST OF
NORTH GEORGIA FRIDAY EVENING AND OVERNIGHT. THE SNOW IS EXPECTED
TO CHANGE OVER TO SLEET AND POSSIBLY FREEZING RAIN LATE TONIGHT...
THEN CHANGE OVER TO ALL RAIN BY NOON ON SATURDAY. SIGNIFICANT
ACCUMULATIONS OF SNOW AND ICE ARE POSSIBLE ACROSS PARTS OF NORTH
GEORGIA WITH THIS SYSTEM. REFER TO THE LATEST WINTER STORM
WARNING AND WINTER WEATHER ADVISORY STATEMENTS FOR FURTHER DETAILS
ON THIS POTENTIALLY HAZARDOUS WINTER WEATHER SYSTEM.

HIGH FIRE DANGER CONDITIONS ARE EXPECTED TODAY ACROSS MUCH OF
CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITY. A FIRE DANGER
STATEMENT IS IN EFFECT FOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A WINTER WEATHER SYSTEM COULD LEAVE SOME ICE AND SNOW ACCUMULATIONS
ACROSS PARTS OF NORTH GEORGIA SATURDAY MORNING. THEN MOSTLY RAIN
IS EXPECTED FROM SATURDAY AFTERNOON THROUGH SUNDAY AHEAD AND ALONG
A COLD FRONT THAT WILL PUSH ACROSS THE AREA ON SUNDAY. OTHERWISE...
NO OTHER HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF THE PERIOD
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SNOW... SLEET AND ICE ACCUMULATIONS THROUGH THE
WEB BY GOING TO WEATHER.GOV/ATLANTA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 winter weather, 4 winter storm, 2 heavy snow. Local standard time, as filed.

Heavy Snow, Chattooga

When
February 20, 2:00 PM EST to February 21, 4:00 AM EST
Where
Chattooga forecast zone
Reported by
911 Call Center
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

The Chattooga County 911 Center reported two inches of snow across the county.

Winter Storm, Dade

When
February 20, 2:00 PM EST to February 21, 8:00 AM EST
Where
Dade forecast zone
Reported by
Emergency Manager
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

The Dade County Emergency Manager reported 1.5 inches of snow in the Trenton area as well as 2.5 inches of snow on Lookout Mountain. In addition, around a tenth of an inch of ice accumulation from freezing drizzle was reported on top of the snow early in the morning on the 21st.

Winter Weather, Gilmer

When
February 20, 2:00 PM EST to February 21, 4:00 AM EST
Where
Gilmer forecast zone
Reported by
Emergency Manager
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

The Gilmer County Emergency Manager reported one half to one inch of snow across the county. Several minor traffic accidents were reported due to the slick roads.

Winter Weather, Bartow

When
February 20, 3:00 PM EST to February 21, 8:00 AM EST
Where
Bartow forecast zone
Reported by
Emergency Manager
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

The Bartow County Emergency Manager reported a light dusting of snow and sleet, less than a quarter of an inch, across the county. Although the amounts were light, some travel disruptions were noted due to slick roads.

Winter Storm, Catoosa

When
February 20, 3:00 PM EST to February 21, 6:00 AM EST
Where
Catoosa forecast zone
Reported by
Emergency Manager
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

The Catoosa County Emergency Manager reported 1.5 inches of snow in the Ringgold area. Snow covered the roadways across the county resulting in numerous travel disruptions. Around one tenth of an inch of freezing rain fell on top of the snow as the storm was ending early in the day on the 21st, adding to the travel problems across the county.

Winter Weather, Cherokee

When
February 20, 3:00 PM EST to February 21, 4:00 AM EST
Where
Cherokee forecast zone
Reported by
Emergency Manager
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

The Cherokee County Emergency Manager reported a light dusting of snow and a light glaze of ice across the county. Snowfall was less than a quarter of an inch with only a trace of ice accumulation.

Winter Weather, Dawson

When
February 20, 3:00 PM EST to February 21, 4:00 AM EST
Where
Dawson forecast zone
Reported by
Emergency Manager
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

The Dawson County Emergency Manager reported between a quarter and a half inch of snow across the county.

Winter Storm, Floyd

When
February 20, 3:00 PM EST to February 21, 2:00 AM EST
Where
Floyd forecast zone
Reported by
Emergency Manager
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

The Floyd County Emergency Manager reported one to two inches of snow across the county. A light glaze of ice occurred on top of the snow from freezing drizzle as the storm ended early in the morning on the 21st. A total of 65 accident were reported across the county due to the snow and ice covered roadways.

Winter Weather, North Fulton

When
February 20, 3:00 PM EST to 9:00 PM EST
Where
North Fulton forecast zone
Reported by
Emergency Manager
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

The Fulton County Emergency Manager reported a dusting of snow in the Roswell area.

Winter Weather, Gwinnett

When
February 20, 3:00 PM EST to 9:00 PM EST
Where
Gwinnett forecast zone
Reported by
Other Federal Agency
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

A FEMA employee reported a light dusting of snow in the Peachtree Corners area.

Winter Storm, Walker

When
February 20, 3:00 PM EST to February 21, 2:00 AM EST
Where
Walker forecast zone
Reported by
Emergency Manager
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

The Walker County Emergency Manager reported around a quarter of an inch of freezing rain fell late in the evening on top of an inch of snow received earlier in the evening across Walker County.

Winter Weather, Whitfield

When
February 20, 3:00 PM EST to February 21, 2:00 AM EST
Where
Whitfield forecast zone
Reported by
Emergency Manager
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

The Whitfield County Emergency Manager reported around a half of an inch of snow across the county. A light glaze of ice due to freezing rain fell on top of the snow late in the evening of the 20th.

Winter Weather, Fannin

When
February 20, 4:00 PM EST to February 21, 6:00 AM EST
Where
Fannin forecast zone
Reported by
Emergency Manager
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

The Fannin County Emergency Manager reported around one inch of snow fell across the county.

Winter Weather, Forsyth

When
February 20, 4:00 PM EST to February 21, 1:00 AM EST
Where
Forsyth forecast zone
Reported by
Emergency Manager
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

The Forsyth County Emergency Manager reported a dusting of snow and a light glaze of ice from freezing rain across the county. Several traffic accidents were reported due to the slick roads.

Winter Weather, Jackson

When
February 20, 5:00 PM EST to 11:00 PM EST
Where
Jackson forecast zone
Reported by
Emergency Manager
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

The Jackson County Emergency Manager reported a light dusting of snow across the county.

Winter Weather, Lumpkin

When
February 20, 5:00 PM EST to February 21, 3:00 AM EST
Where
Lumpkin forecast zone
Reported by
Emergency Manager
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

The Lumpkin County Emergency Manager reported between a quarter and a half of an inch of snow across the county. A light glaze of freezing drizzle was reported on top of the snow as the storm was ending early in the morning on the 21st.

Winter Weather, Cobb

When
February 20, 6:00 PM EST to February 21, 2:00 AM EST
Where
Cobb forecast zone
Reported by
Public
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

The public reported a light dusting of snow in the Marietta area.

Winter Weather, Fayette

When
February 20, 6:00 PM EST to 8:00 PM EST
Where
Fayette forecast zone
Reported by
NWS Employee
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

A trace of snow fell at the NWS office in Peachtree City.

Winter Weather, Murray

When
February 20, 6:00 PM EST to February 21, 4:00 AM EST
Where
Murray forecast zone
Reported by
Emergency Manager
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

The Murray County Emergency Manager reported between a quarter and a half of an inch of snow across the county.

Winter Weather, Pickens

When
February 20, 6:00 PM EST to February 21, 4:00 AM EST
Where
Pickens forecast zone
Reported by
Emergency Manager
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

The Pickens County Emergency Manager reported between a quarter and a half of an inch of snow across the county. A light glaze of ice due to freezing drizzle fell on top of the snow as the storm was ending early in the morning on the 21st. A few traffic accidents were reported due to the icy roads.

Heavy Snow, Union

When
February 20, 6:00 PM EST to February 21, 5:00 AM EST
Where
Union forecast zone
Reported by
Emergency Manager
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

The Union County Emergency Manager reported around 2 inches of snow fell across the county. A few minor traffic accidents were reported as well due to the snow-covered roads.

Winter Weather, White

When
February 20, 6:00 PM EST to February 27, 5:00 AM EST
Where
White forecast zone
Reported by
Emergency Manager
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

The White County Emergency Manager reported around a quarter of an inch of snow across the county.

Winter Weather, Clarke

When
February 20, 7:00 PM EST to February 21, 2:00 AM EST
Where
Clarke forecast zone
Reported by
Emergency Manager
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

The Clarke County Emergency Manager reported a light dusting of snow on elevated surfaces across the county.

Winter Weather, Towns

When
February 20, 7:00 PM EST to February 21, 4:00 AM EST
Where
Towns forecast zone
Reported by
Emergency Manager
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

The Towns County Emergency Manager reported around a half of an inch of snow accumulation across the county.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565497, 565502, 565509, 565493, 565496, 565499, 565503, 565506, 565508, 565510, 565517, 565519, 565504, 565507, 565511, 565512, 565501, 565505, 565513, 565514, 565516, 565518, 565500, 565515.